Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe using victoza in a diabetic patient?

My mother is 74 and had a splenectomy during colon cancer surgery 20 years ago. She now has diabetes and I ve read some research that says the spleen produces stem cells that help the pancreas. Her diabetes is not under control and they ve prescribed victoza, which is making her sick. Should I be worried about this new drug?
Wed, 25 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Victoza is an approved drug to treat patients with uncontrolled Type II Diabetes Mellitus. So I think she is having a good drug to treat her diabetes.

Unfortunately, some patients may have nausea and vomiting as stomach upset and nausea and vomiting are common side effects of this drug.
Your mother should try to eat frequent small amounts of food to help with the vomiting. If she is not better in a week or so, she should let her doctor know.

I hope this answers your query. I remain at your disposal in case further medical assistance is needed.

Regards,
Dr. Antoneta Zotaj
General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pancreas


Is it safe using victoza in a diabetic patient?

Hello, Victoza is an approved drug to treat patients with uncontrolled Type II Diabetes Mellitus. So I think she is having a good drug to treat her diabetes. Unfortunately, some patients may have nausea and vomiting as stomach upset and nausea and vomiting are common side effects of this drug. Your mother should try to eat frequent small amounts of food to help with the vomiting. If she is not better in a week or so, she should let her doctor know. I hope this answers your query. I remain at your disposal in case further medical assistance is needed. Regards, Dr. Antoneta Zotaj General and Family Physician